Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 274, NWS Jackson, MS

July 7, 2015Warren County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 7, 2015, 6:04 PM CDT for Warren County, Mississippi. It was in force for 26 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2015, 6:04 PM CDT (23:04 UTC)
Expired
Jul 7, 2015, 6:30 PM CDT
In force
26 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Warren County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 82 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 6:05 PM CDTTSTM WND DMG3 Ene Yokena, MSTREES DOWN ON JEFF DAVIS ROAD NEAR HIGHWAY 61 SOUTH OF VICKSBURG.
Jul 7, 6:10 PM CDTTSTM WND DMG6 Wnw Newman, MSMULTIPLE TREES DOWN AND POWER OUTAGES NEAR HWY 27 SOUTHEAST OF VICKSBURG.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.1 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2015-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1362 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2015-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1362 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
845 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

816 
WUUS54 KJAN 072304
SVRJAN
MSC149-072330-
/O.NEW.KJAN.SV.W.0274.150707T2304Z-150707T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
604 PM CDT TUE JUL 7 2015

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL WARREN COUNTY IN WEST CENTRAL MISSISSIPPI...

* UNTIL 630 PM CDT

* AT 604 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR YOKENA...OR
  9 MILES SOUTH OF VICKSBURG...MOVING NORTHEAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  VICKSBURG AROUND 610 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3228 9095 3229 9093 3233 9090 3225 9071
      3221 9074 3218 9079 3216 9077 3215 9079
      3215 9083 3216 9085 3214 9086 3213 9084
      3213 9086 3220 9098
TIME...MOT...LOC 2304Z 213DEG 18KT 3219 9086 

HAIL...1.00IN
WIND...60MPH
 
$$

17
1 follow-up statement
233 
WWUS54 KJAN 072326
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
626 PM CDT TUE JUL 7 2015

MSC149-072336-
/O.EXP.KJAN.SV.W.0274.000000T0000Z-150707T2330Z/
WARREN MS-
626 PM CDT TUE JUL 7 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WARREN COUNTY
WILL EXPIRE AT 630 PM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3228 9095 3229 9093 3233 9090 3225 9071
      3221 9074 3218 9079 3216 9077 3215 9079
      3215 9083 3216 9085 3214 9086 3213 9084
      3213 9086 3220 9098
TIME...MOT...LOC 2324Z 213DEG 18KT 3219 9086 

$$

17

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:33 PM CDT, 2 hours 31 minutes earlier.

Area forecast discussion, Jul 7, 3:33 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
333 PM CDT TUE JUL 7 2015

.DISCUSSION...MODERATE CU WAS PREVALENT OVER THE MAJORITY OF
FORECAST AREA THIS AFTERNOON WITH EVEN SOME ISOLATED SHOWERS AND
THUNDERSTORMS OVER THE SOUTHEASTERN TWO THIRDS. THIS ACTIVITY HAS
LIKELY BEEN ENHANCED BY LOW TO MID LEVEL SOUTHWESTERLY MOISTURE
INFUSION AS WELL AS 40-50 KNOT 300 MB JET STREAK PASSING OVER THE
AREA.

CONVECTIVE POTENTIAL WILL BECOME SOMEWHAT LIMITED THE NEXT FEW DAYS
AS SUBSIDENCE/WARMING INCREASES FROM THE EAST AS MID/UPPER LEVEL
RIDGE BUILDS IN. UPPER 60S DEWPOINTS LOOK TO MIX DOWN WEDNESDAY
WHICH WILL CAUSE PARCELS TO STRUGGLE MORE COMPARED TO TODAY...THUS
NOT EXPECTING ANY DEVELOPMENT. BY THURSDAY...LOW TO MID 70S
DEWPOINTS OVER EASTERN AND SOUTHERN SECTIONS WILL ALLOW FOR SOME
ISOLATED DEVELOPMENT.

SURFACE RIDGE AXIS WILL BECOME ORIENTED E-W ACROSS S MS BY THE
WEEKEND AND WILL LEAD TO LIGHT WINDS/LESS CONVERGENCE AND ONLY A
SLIGHT POTENTIAL FOR CONVECTION.

TEMPS WILL WARM INTO THE MID 90S OVER THE WEEKEND WITH HEAT INDICES
APPROACHING 105...ESPECIALLY ALONG AND NEAR RIVER CHANNELS WHERE
LOCALIZED DEWPOINTS WILL BE IN THE MID 70S.

MID/UPPER LEVEL RIDGE WILL CONTINUE WESTWARD INTO THE FIRST PART OF
NEXT WEEK AND ALLOW NW FLOW...INCREASING RAIN CHANCES AND SLIGHTLY
COOLER TEMPS TO RETURN./26/

&&

.AVIATION...SHOWERS AND THUNDERSTORMS DEVELOPED THIS AFTERNOON AND
MAY COME CLOSE TO JAN..HKS...MEI AND GWO BASED ON CURRENT TRENDS.
ADDED VCSH FOR A COUPLE HOURS THIS AFTERNOON...BUT WILL GO VCTS.
OTHERWISE...STILL EXPECTING SCATTERED CLOUDS WITH MOST CEILINGS
REMAINING ABOUT 3KFT THROUGH THE EARLY MORNING HOURS. MODELS
CONTINUE TO SUGGEST THERE WILL BE STRATUS ACROSS THE AREA LATE
TONIGHT./7/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       74  93  73  93 /  11  10  11  13
MERIDIAN      72  93  72  93 /  12  10  10  17
VICKSBURG     74  93  73  93 /  11  10   8   9
HATTIESBURG   73  94  72  93 /  11  10   8  23
NATCHEZ       75  92  74  92 /  11  10   6  14
GREENVILLE    75  91  73  93 /  14  10  10   7
GREENWOOD     75  92  73  93 /  14  10   8  12

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

26/07
Hazardous weather outlook, Jul 7, 2:09 PM CDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
209 PM CDT TUE JUL 7 2015

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
081915-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
209 PM CDT TUE JUL 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

21

&&

...HAZARD LEGEND...

NO SHORT TERM HAZARDS EXPECTED.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Jul 7, 5:04 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
504 PM CDT TUE JUL 7 2015

MSZ059>061-072230-
FRANKLIN MS-ADAMS MS-JEFFERSON MS-
504 PM CDT TUE JUL 7 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN FRANKLIN...
NORTHEASTERN ADAMS AND SOUTHWESTERN JEFFERSON COUNTIES UNTIL 530 PM
CDT...

AT 504 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER STAMPLEY...OR 16 MILES EAST OF NATCHEZ...MOVING NORTH AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  CHURCH HILL AROUND 515 PM CDT.
  FAYETTE AROUND 520 PM CDT.

LAT...LON 3156 9123 3175 9129 3175 9127 3176 9126
      3177 9128 3177 9130 3178 9130 3177 9091
      3155 9102
TIME...MOT...LOC 2204Z 184DEG 21KT 3163 9112

17
Special weather statement, Jul 7, 5:32 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
532 PM CDT TUE JUL 7 2015

MSZ053-072300-
CLAIBORNE MS-
532 PM CDT TUE JUL 7 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CLAIBORNE COUNTY UNTIL
600 PM CDT...

AT 532 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR PORT GIBSON...OR 29 MILES SOUTH OF VICKSBURG...MOVING NORTHEAST
AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  PORT GIBSON AROUND 540 PM CDT.

LAT...LON 3198 9115 3199 9111 3201 9108 3204 9109
      3205 9114 3208 9113 3205 9110 3205 9108
      3207 9108 3204 9079 3185 9095 3186 9101
      3187 9111 3189 9117
TIME...MOT...LOC 2232Z 206DEG 23KT 3192 9104

17
Special weather statement, Jul 7, 5:34 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
534 PM CDT TUE JUL 7 2015

MSZ049-054-055-072300-
SIMPSON MS-COPIAH MS-RANKIN MS-
534 PM CDT TUE JUL 7 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN COPIAH...
SOUTHWESTERN RANKIN AND NORTHWESTERN SIMPSON COUNTIES UNTIL 600 PM
CDT...

AT 533 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR HOPEWELL...OR 9 MILES EAST OF CRYSTAL SPRINGS...MOVING NORTHEAST
AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  WHITES AROUND 545 PM CDT.
  STAR AROUND 555 PM CDT.
  FLORENCE AROUND 600 PM CDT.

LAT...LON 3198 9032 3205 9029 3205 9023 3209 9023
      3209 9025 3211 9025 3212 9024 3215 9024
      3215 9025 3216 9024 3218 9024 3217 9023
      3219 9020 3210 8993 3190 9013
TIME...MOT...LOC 2233Z 206DEG 23KT 3201 9020

17
Special weather statement, Jul 7, 5:43 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
543 PM CDT TUE JUL 7 2015

MSZ048-072315-
HINDS MS-
543 PM CDT TUE JUL 7 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HINDS COUNTY UNTIL 615
PM CDT...

AT 543 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER BOLTON...OR 8 MILES WEST OF CLINTON...MOVING NORTHEAST AT 20
MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  CLINTON AROUND 600 PM CDT.

LAT...LON 3226 9045 3230 9054 3247 9052 3238 9028
TIME...MOT...LOC 2243Z 213DEG 18KT 3232 9047

17
Special weather statement, Jul 7, 5:46 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
546 PM CDT TUE JUL 7 2015

MSZ047-048-072315-
WARREN MS-HINDS MS-
546 PM CDT TUE JUL 7 2015

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL WARREN AND WEST
CENTRAL HINDS COUNTIES UNTIL 615 PM CDT...

AT 546 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR NEWMAN...OR 8 MILES SOUTHEAST OF VICKSBURG...MOVING NORTHEAST AT
20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  BOVINA AROUND 600 PM CDT.
  EDWARDS AROUND 610 PM CDT.

LAT...LON 3241 9077 3232 9055 3219 9072 3220 9073
      3222 9073 3221 9074 3221 9075 3224 9080
TIME...MOT...LOC 2246Z 213DEG 18KT 3227 9073

17
Special weather statement, Jul 7, 6:01 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
601 PM CDT TUE JUL 7 2015

MSZ048-049-072330-
HINDS MS-RANKIN MS-
601 PM CDT TUE JUL 7 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN RANKIN AND
SOUTHEASTERN HINDS COUNTIES UNTIL 630 PM CDT...

AT 601 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR RICHLAND...MOVING NORTHEAST AT 20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  RICHLAND AND MONTEREY AROUND 610 PM CDT.
  PEARL AROUND 620 PM CDT.

LAT...LON 3211 9014 3218 9028 3234 9024 3225 8997
TIME...MOT...LOC 2301Z 213DEG 18KT 3219 9018

17

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 1:43 PM CDTRiver Flood WarningJANBolivar, Washington23 days
Jul 7, 3:16 PM CDTSpecial Weather StatementJANLauderdale29 min
Jul 7, 3:24 PM CDTSpecial Weather StatementJANSimpson36 min
Jul 7, 3:38 PM CDTSpecial Weather StatementJANLauderdale37 min
Jul 7, 3:42 PM CDTSpecial Weather StatementJANRankin33 min
Jul 7, 3:51 PM CDTSpecial Weather StatementJANNewton24 min
Jul 7, 3:58 PM CDTSpecial Weather StatementJANScott32 min
Jul 7, 4:05 PM CDTSpecial Weather StatementJANLincoln25 min
Jul 7, 4:15 PM CDTSpecial Weather StatementJANKemper30 min
Jul 7, 4:23 PM CDTSpecial Weather StatementJANSmith37 min
Jul 7, 4:29 PM CDTSpecial Weather StatementJANCopiah31 min
Jul 7, 4:33 PM CDTSpecial Weather StatementJANAdams27 min
Jul 7, 4:48 PM CDTSpecial Weather StatementJANLincoln27 min
Jul 7, 5:00 PM CDTSpecial Weather StatementJANCopiah30 min
Jul 7, 5:04 PM CDTSpecial Weather StatementJANJefferson26 min
Jul 7, 5:32 PM CDTSpecial Weather StatementJANClaiborne28 min
Jul 7, 5:34 PM CDTSpecial Weather StatementJANSimpson26 min
Jul 7, 5:43 PM CDTSpecial Weather StatementJANHinds32 min
Jul 7, 5:46 PM CDTSpecial Weather StatementJANWarren29 min
Jul 7, 6:01 PM CDTSpecial Weather StatementJANRankin29 min
Jul 7, 6:11 PM CDTSevere Thunderstorm WarningJANHinds, Warren34 min
Jul 7, 6:20 PM CDTSpecial Weather StatementJANMadison25 min
Jul 7, 6:34 PM CDTSevere Thunderstorm WarningJANMadison, Yazoo41 min
Jul 7, 6:39 PM CDTSpecial Weather StatementJANJones36 min
Jul 7, 6:57 PM CDTSpecial Weather StatementJANChoctaw33 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.